Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Remarks on Chern-Simons theory
HTML articles powered by AMS MathViewer

by Daniel S. Freed PDF
Bull. Amer. Math. Soc. 46 (2009), 221-254 Request permission

Abstract:

The classical Chern-Simons invariant is the basis for a $3$-dimensional topological quantum field theory. We describe some of the mathematical structure which has been built around this and other topological field theories. We include, in the introduction and the last section, some general discussion about the current interaction between geometry and quantum theories of fields and gravity.
References
Similar Articles
Additional Information
  • Daniel S. Freed
  • Affiliation: Department of Mathematics, University of Texas, 1 University Station C1200, Austin, Texas 78712-0257
  • Email: dafr@math.utexas.edu
  • Received by editor(s): August 8, 2008
  • Published electronically: January 15, 2009
  • Additional Notes: The author is supported by NSF grant DMS-0603964
    Based on a talk given in the Simons Auditorium in Chern Hall at the Mathematical Sciences Research Institute on the occasion of its $25^{\text {th}}$ Anniversary.

  • Dedicated: Dedicated to MSRI on its $25^{\text {th}}$ anniversary
  • © Copyright 2009 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Bull. Amer. Math. Soc. 46 (2009), 221-254
  • MSC (2000): Primary 81T45, 53C05, 55N15, 18F99
  • DOI: https://doi.org/10.1090/S0273-0979-09-01243-9
  • MathSciNet review: 2476413